IV Doxy - burn in chest

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jaykay
Regular Member


Date Joined Jul 2008
Total Posts : 21
   Posted 10/31/2008 8:01 AM (GMT -7)   
I did IV Doxy yesterday -- it burned a little in my chest area (picc line side) when going in. It burned throughout the night.
Has anyone else had this?

I wonder if diluting the doxy more would help?
(It's only in 100 ml of saline)

I'm generally a little sore in the chest area since the picc was installed, but I guess the IV doxy made it worse. ?

ticker
Veteran Member


Date Joined Feb 2003
Total Posts : 9208
   Posted 11/1/2008 6:47 PM (GMT -7)   
Hi jaykay.  Where is the PICC located?  It is my understanding that Doxy is better infused through a port-catheter and not a PICC line.  Make sure you call your doctor or nurse about this.
 

jaykay
Regular Member


Date Joined Jul 2008
Total Posts : 21
   Posted 11/1/2008 6:52 PM (GMT -7)   
i hadn't heard about that...I will ask...
I only infused once.
Other people i know did doxy with picc and had no problem.
I have picc that goes to vein near heart.

ticker
Veteran Member


Date Joined Feb 2003
Total Posts : 9208
   Posted 11/1/2008 6:58 PM (GMT -7)   

Hi jaykay.  I was told that IV Doxy can be caustic to the veins and that infusing through a port-catheter is better. 

When on IV, I think it is always best to err on the side of caution.  To be on the safe side, I recommend calling your doctor or nurse before you infuse again.

 
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, January 17, 2018 9:18 PM (GMT -7)
There are a total of 2,918,290 posts in 320,214 threads.
View Active Threads


Who's Online
This forum has 159292 registered members. Please welcome our newest member, therichdeal.
359 Guest(s), 5 Registered Member(s) are currently online.  Details
imagardener2, Ginger244, Scots, Serfr, mordant